Alert archive / Virginia / Frost Advisories in 2012

Frost Advisory 12, NWS Blacksburg, VA

October 20, 2012Mercer County, Monroe County, Summers County, West Virginia; 24 counties in Virginia; Alleghany County, Ashe County, Watauga County, North Carolina

NWS Blacksburg, VA issued this frost advisory at Oct 20, 2012, 3:13 PM EDT for Mercer County, Monroe County, Summers County, West Virginia; 24 counties in Virginia; Alleghany County, Ashe County, Watauga County, North Carolina. It took effect at Oct 21, 2012, 4:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 20, 2012, 3:13 PM EDT (19:13 UTC)
In effect from
Oct 21, 2012, 4:00 AM EDT
Expired
Oct 21, 2012, 9:00 AM EDT
In force
5 hr
Issued by
NWS Blacksburg, VA
All 30 counties

Alleghany County, NC, Ashe County, NC, Watauga County, NC, Alleghany County, VA, Amherst County, VA, Bath County, VA, Bland County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Mercer County, WV, Monroe County, WV, Summers County, WV

The radar

The Roanoke radar (KFCX), 30 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1027 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

652 
WWUS71 KRNK 201913
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
313 PM EDT SAT OCT 20 2012

...PATCHY FROST POSSIBLE TONIGHT ACROSS THE MOUNTAINS...

.CLOUD COVER IS EXPECTED TO GRADUALLY DIMINISH ACROSS THE
MOUNTAINS AFTER SUNSET AS HIGH PRESSURE BUILDS IN FROM THE WEST.
WHERE SKIES CLEAR OUT...WINDS ARE EXPECTED TO BECOME LIGHT AND
OVERNIGHT TEMPERATURES WILL FALL INTO THE MID 30S. PATCHY FROST IS
EXPECTED TO DEVELOP WHERE SKIES CLEAR...AS WELL AS IN THE BOTTOMS
OF VALLEYS AND DRAINAGES...ALTHOUGH FROST MAY NOT DEVELOP IN SOME
AREAS UNTIL RIGHT AROUND SUNRISE.

NCZ001-002-018-VAZ007-009>020-022>024-035-WVZ042>044-210315-
/O.NEW.KRNK.FR.Y.0012.121021T0800Z-121021T1300Z/
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-
PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-
ROANOKE-BOTETOURT-ROCKBRIDGE-AMHERST-MERCER-SUMMERS-MONROE-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...RADFORD...
PULASKI...BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE...
VOLNEY...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...COVINGTON...
HOT SPRINGS...ROANOKE...SALEM...FINCASTLE...LEXINGTON...
BUENA VISTA...AMHERST...BLUEFIELD...FLAT TOP...HINTON...HIX...
UNION
313 PM EDT SAT OCT 20 2012

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY.

* LOCATIONS...VALLEYS AND DRAINAGES ACROSS THE MOUNTAINS.

* TEMPERATURES...LOW TO MID 30S.

* TIMING...4 AM TO 9 AM...ALTHOUGH FROST MAY NOT FORM UNTIL RIGHT
  AROUND SUNRISE WHERE CLOUDS LINGER THROUGH THE NIGHT.

* IMPACTS...PLANTS WHICH ARE SENSITIVE TO FROST MAY BE SEVERELY
  DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
004 
WWUS71 KRNK 210308
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1108 PM EDT SAT OCT 20 2012

...PATCHY FROST POSSIBLE TONIGHT ACROSS THE MOUNTAINS...

.CLOUDS WILL BE SCATTERING OUT OVERNIGHT AND WINDS WILL BE LIGHT
TO CALM.. THIS WILL ALLOW TEMPERATURES TO FALL INTO THE MID
30S...RESULTING IN FROST FORMATION...ESPECIALLY THE DEEPER
VALLEYS. 

NCZ001-002-018-VAZ007-009>020-022>024-035-WVZ042>044-211115-
/O.CON.KRNK.FR.Y.0012.121021T0800Z-121021T1300Z/
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-
PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-
ROANOKE-BOTETOURT-ROCKBRIDGE-AMHERST-MERCER-SUMMERS-MONROE-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...RADFORD...
PULASKI...BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE...
VOLNEY...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...COVINGTON...
HOT SPRINGS...ROANOKE...SALEM...FINCASTLE...LEXINGTON...
BUENA VISTA...AMHERST...BLUEFIELD...FLAT TOP...HINTON...HIX...
UNION
1108 PM EDT SAT OCT 20 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
SUNDAY...

* LOCATIONS...VALLEYS AND LOW LYING AREAS.

* TEMPERATURES...LOW TO MID 30S.

* IMPACTS...PLANTS WHICH ARE SENSITIVE TO FROST MAY BE SEVERELY 
  DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
059 
WWUS71 KRNK 210836
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
436 AM EDT SUN OCT 21 2012

...PATCHY FROST IN THE MOUNTAINS EARLY THIS MORNING...

.CLOUDS WILL BECOME SCATTERED THIS MORNING AND WINDS WILL BE
LIGHT TO CALM. WITH TEMPERATURES IN THE LOWER TO MID 30S...THIS
WILL RESULT IN PATCHY FROST...ESPECIALLY THE DEEPER VALLEYS.

NCZ001-002-018-VAZ007-009>020-022>024-035-WVZ042>044-211300-
/O.CON.KRNK.FR.Y.0012.000000T0000Z-121021T1300Z/
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-
PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-
ROANOKE-BOTETOURT-ROCKBRIDGE-AMHERST-MERCER-SUMMERS-MONROE-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...RADFORD...
PULASKI...BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE...
VOLNEY...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...COVINGTON...
HOT SPRINGS...ROANOKE...SALEM...FINCASTLE...LEXINGTON...
BUENA VISTA...AMHERST...BLUEFIELD...FLAT TOP...HINTON...HIX...
UNION
436 AM EDT SUN OCT 21 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* LOCATIONS...VALLEYS AND LOW LYING AREAS.

* TEMPERATURES...LOW TO MID 30S.

* IMPACTS...PLANTS WHICH ARE SENSITIVE TO FROST MAY BE SEVERELY 
  DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this frost advisory went out at Oct 20, 2:08 PM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Oct 20, 2:08 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
208 PM EDT SAT OCT 20 2012

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL BRING CLOUD COVER AND A FEW
SHOWERS TO THE MOUNTAINS INTO THROUGH THE AFTERNOON...BEFORE
MOVING AWAY THIS EVENING. HIGH PRESSURE WILL THEN CONTROL THE
WEATHER PATTERN FOR MUCH OF THE COMING WEEK...RESULTING IN DRY
CONDITIONS.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1030 AM EDT SATURDAY...

SURFACE OBSERVATIONS AND VISIBLE SATELLITE IMAGERY INDICATE MOSTLY
CLOUDY SKIES FROM THE BLUE RIDGE WESTWARD...WITH CLEAR SKIES
ACROSS THE PIEDMONTS. CLOUD COVER CONTINUES TO POUR IN FROM THE
WEST...BUT MUCH OF IT IS DISSIPATING ONCE IT MOVES DOWNSLOPE OFF
OF THE BLUE RIDGE. SOME CLOUDS WILL MAKE IT INTO THE PIEDMONTS
THROUGH THE AFTERNOON...BUT STILL EXPECT TO SEE PLENTY OF
SUNSHINE. THE CLOUD COVER IS MAKING FOR A WIDE RANGING TEMPERATURE
GRADIENT FROM WEST TO EAST ACROSS THE FORECAST AREA...RANGING FROM
THE MID/UPPER 40S ACROSS SOUTHEAST WEST VIRGINIA...TO NEAR 60 IN
NORTHERN NORTH CAROLINA. WHILE THE EARLY MORNING FORECAST PACKAGE
REFLECTS THIS TREND FOR AFTERNOON TEMPERATURES...MADE MINOR
DOWNWARD ADJUSTMENTS TO HIGHS ACROSS THE WEST BASED ON SLOWER
THAN EXPECTED DAYTIME WARMING AND THICKER CLOUD COVER.

AS OF 330 AM EDT SATURDAY...

ANOTHER VORT LOBE IS PROGGED TO TRACK FROM SRN OHIO INTO THE CENTRAL
APPALACHIANS/WRN PA THIS MORNING SPARKING A FEW UPSLOPE SHOWERS
ACROSS SE WV. APPEARS MARGINAL CHANCE SO KEPT POPS AT 30 OR LESS AND
CUT POPS FURTHER EAST INTO THE NEW RIVER VALLEY. THE WINDS SHOULD
PICK UP BEHIND THIS VORT MAX THIS AFTERNOON WITH GUSTS TO 20 TO 25
MPH ANTICIPATED. SKIES WILL BE MAINLY CLOUDY IN THE FAR WRN ZONES
WHILE THE REST OF THE AREA SEES MORE SUNSHINE. HOWEVER...SOME JET
CIRRUS AROUND THIS MORNING PUSHES ACROSS EARLY...AND SHOULD BE OUT
OF THE AREA THIS AFTERNOON. 8H TEMPS SINK TO +2 IN THE MTNS AND +5
OR 6 OUT EAST WHICH SPELLS HIGHS WITH CLOUDS IN THE UPPER 40S TO
LOWER 50S ACROSS THE MTNS OF WV WITH MAINLY 50S WEST OF THE BLUE
RIDGE WITH MORE SUN AND 60S EAST.

TONIGHT...THE CLOUDS WILL BEGIN TO ERODE...ALTHOUGH UPPER PATTERN
WITH LOW OVER NEW ENGLAND WITH RIDGE BUILD INTO THE MIDWEST AND THE
MID LEVEL FLOW BEING WNW...WOULD NOT BE SURPRISED TO SEE SOME LEE
SIDE CIRRUS. OVERALL HIGH PRESSURE WILL BE PUSHING INTO THE AREA BY
SUNDAY MORNING...AND FROST IS POSSIBLE IN THE DEEPER VALLEYS.
HOWEVER THE THREAT IS MARGINAL IF THINGS SLOW DOWN...SO NOT GOING TO
POST A FROST ADVISORY JUST YET AND LET DAY SHIFT TAKE A LOOK AT
TRENDS IN THE PRESSURE SYSTEMS. STILL LOOKING AT LOWS MID 30S WEST
TO LOWER 40S EAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
AS OF 345 AM EDT SATURDAY...

500 MB HEIGHTS BUILD UP TO 582 DM THIS PERIOD AND REGION REMAINS
UNDER THE UPPER RIDGE THROUGH MONDAY NIGHT. LOW LEVEL MOISTURE
ALONG THE WEST SLOPES OF THE FORECAST AREA EARLY SUNDAY ERODES
SUNDAY MORNING. FORECAST AREA STAYS IN A DRY AIRMASS THROUGH MONDAY
NIGHT. WEST TO NORTH WEST WINDS DIMINISH BY SUNDAY NIGHT AS HIGH
PRESSURE BUILDS IN AT THE SURFACE. BY MONDAY NIGHT WARM ADVECTION AT
850 MB WILL KEEP THE RIDGES MILD...HOWEVER WITH A CLEAR SKY AND CALM
TO LIGHT AND VARIABLE WINDS...VALLEYS WILL DECOUPLE AND WILL DROP
BACK INTO THE 30S. STAYED CLOSER TO WARMER MAV GUIDANCE FOR HIGHS ON
SUNDAY AND MONDAY.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 345 PM EDT FRIDAY...

FINE STRING OF LATE OCTOBER WEATHER APPEARS TO BE COMING OUR WAY FOR
NEXT WEEK AS THE WESTERLIES RETREAT NORTHWARD IN RESPONSE TO REX
BLOCK WELL UP STREAM OF OUR FCST AREA OVER ALASKA AND WRN CANADA.
THIS BLOCKING FLOW SHOULD RESULT IN STORM TRACKS WELL NORTHWEST OF
OUR CWA WITH TENDENCY FAVORING BUILDING HEIGHTS AND WARMER
TEMPERATURES FOR OUR PART OF THE CONUS.  IF THE WESTERLIES RETREAT
ENOUGH...AND ENOUGH RIDGING TAKES PLACE...THEN SPLIT FLOW MAY ALSO
DEVELOP OVER THE SOUTHEAST CONUS...A PATTERN THAT WOULD FAVOR
INCREASING EASTERLIES INTO FLORIDA UNDERNEATH THE BUILDING
ANTICYCLONE...AN OPEN A WINDOW FOR TROPICAL INFLUENCES. FYI...43
DAYS LEFT IN THE OFFICIAL ATLANTIC HURRICANE SEASON.

TEMPERATURES FOR THE WEEK ARE EXPECTED TO GRADUALLY MODERATE
UNDERNEATH THE BUILDING RIDGE OF HIGH PRESSURE...NETTING
AFTERNOON HIGHS OF 6 TO 10 DEGREES ABOVE THE SEASONAL NORM.
ITS QUITE POSSIBLE THE WARMER URBAN LOCATIONS WILL EXPERIENCE FOUR
DAYS OR MORE OF HIGHS 75F+...AND TEST 80F FROM SOUTHSIDE INTO THE
NC PIEDMONT.

LACK OF RAINFALL AND ABOVE SEASONAL WARMTH WILL ALSO BEGIN TO
INFLUENCE OTHER FCST OUTPUTS...SPECIFICALLY THE FIRE WEATHER
PARAMETERS.  FROM PAST EXPERIENCE...10 DAYS WITHOUT MEASURABLE RAIN
IN COMBINATION WITH WARM TEMPERATURES AND LOW RH...WILL ALMOST
GUARANTEE UPTICK IN WILDLAND FIRE ACTIVITY...PER LOWERING OF FUEL
MOISTURE AND INCREASING THE PROBABILITY OF IGNITION. PER
TIME OF YEAR...FUEL LOAD WILL ALSO BE ON THE INCREASE WITH
ACCRETION OF FALL LEAF LITTER. THAT SAID...OUR FIRE SEASON FOR
THIS AREA IS BIMODAL...THE PRIMARY SEASON OCCURRING IN THE SPRING
FROM FEBRUARY 15 TO APRIL 30TH...THE SECONDARY SEASON OCCURRING IN
THE FALL FROM OCTOBER 15 TO DECEMBER 15.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
AS OF 735 AM EDT SATURDAY...

DESPITE WIDESPREAD CLOUD COVER FROM THE BLUE RIDGE WESTWARD...
SURFACE OBSERVATIONS ACROSS THE MOUNTAINS INDICATE CEILINGS ARE
VFR...IN THE 4KFT TO 6KFT RANGE. MODELS ARE IN DECENT AGREEMENT
THAT MUCH OF CLOUD COVER WILL DIMINISH FROM EAST TO WEST QUICKLY
AFTER SUNSET...WITH MOSTLY CLEAR SKIES EXPECTED DURING THE
OVERNIGHT.

COOL AIR WILL CONTINUE TO FILTER INTO THE FORECAST AREA
OVERNIGHT...WITH WINDS BECOMING INCREASINGLY NORTHERLY AS HIGH
PRESSURE BUILDS OVER SOUTHERN WEST VIRGINIA. THE MAIN CONCERN
OVERNIGHT WILL BE FOG DEVELOPMENT AT LWB. IF EVEN SCATTERED CLOUD
COVER IS ABLE TO LINGER ACROSS SE WV THROUGH THE OVERNIGHT...
BELIEVE WINDS AND MIXING WILL REMAIN JUST STRONG ENOUGH TO KEEP
FOG OUT OF THE AREA. HOWEVER...IF CLOUDS MOVE OUT ALTOGETHER AND
WIND SPEEDS BECOME NEAR CALM...CAN EASILY SEE FOG DEVELOP SHORTLY
BEFORE DAWN. AT THIS TIME...STAYING OPTIMISTIC AND BELIEVE THE
COOL DRY NORTHERLY FLOW WILL KEEP VISIBILITIES UP THROUGH THE
NIGHT. OTHERWISE...EXPECT MOSTLY CLEAR SKIES AND LIGHT NORTHERLY
FLOW THROUGH THE DAY ON SUNDAY.

VFR CONDITIONS OUTSIDE OF MORNING FOG ARE EXPECTED FOR SUNDAY
NIGHT THROUGH THE MIDDLE OF THE WEEK AS HIGH PRESSURE REMAINS IN
CONTROL OF THE WEATHER PATTERN.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...NF/WP
NEAR TERM...NF/WP
SHORT TERM...AMS
LONG TERM...PM
AVIATION...NF/WP
Hazardous weather outlook, Oct 20, 4:35 AM EDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
435 AM EDT SAT OCT 20 2012

NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>045-210845-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-
BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER-
435 AM EDT SAT OCT 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PATCHY FROST IS POSSIBLE IN THE DEEPER VALLEYS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

FROST AND SOME FREEZING TEMPERATURES ARE POSSIBLE ACROSS THE
DEEPEST MOUNTAIN VALLEYS MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ032>035-043>047-210845-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-
435 AM EDT SAT OCT 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PATCHY FROST WILL BE POSSIBLE LATE SUNDAY NIGHT INTO EARLY MONDAY
MORNING...ESPECIALLY IN THE OUTLYING AREAS WHERE OVERNIGHT
TEMPERATURES ARE EXPECTED TO DROP INTO THE MID 30S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ058-059-210845-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-HALIFAX-CHARLOTTE-
435 AM EDT SAT OCT 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in Virginia, 2012Frost Advisories in West Virginia, 2012Frost Advisories in North Carolina, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.